MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30IN(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 30IN(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number F2413H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was the name of the procedure? open carpal tunnel.Was the needle piece removed from the patient during the same procedure? the needle did not fall on the patient.Use of another device to complete the procedure.Does the needle remain in the patients tissue? non applicable.Was there any patient consequence or injury? no.What is the condition of the patient? no patient consequence.
 
Event or Problem Description
It was reported that a patient underwent an open carpal tunnel procedure on (b)(6) 2021 and suture was used.During the procedure, the needle pulled off after a few stitches.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # :(b)(6).Date sent to the fda: 7/13/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6, h3, h4, d4.Additional h3 investigation summary: h3 investigation summary: according to the information received, needle pulled off after a few stitches.One needle and one suture piece product code f2413h were returned for analysis.Upon visual analysis of the returned sample revealed that clip off defect was observed in the strand.The barrel hole was examined under 20x magnification and revealed a remnant suture.In addition, the extreme suture was noted to be severely cut.As per returned conditions of the sample no functional test was performed.The clip off defect has been correlated to the manufacturing process classified as class 1 defect.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Based on the information currently available, the clip off was identified during the investigation of the sample received.This product issue will be addressed through quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch rabclt, and no non-conformances were identified.

Brand Name
ETHILON SUTURE 30IN(75CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11896256
Report Number2210968-2021-04997
Device Sequence Number3541002
Product Code GAR
UDI-Device Identifier10705031238916
UDI-Public10705031238916
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberF2413H
Device Catalogue NumberF2413H
Device Lot NumberRABCLT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1